MAUDE Adverse Event Report: ARTHREX, INC. APOLLO RF 90° MULTIPORT; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. APOLLO RF 90° MULTIPORT; ELECTROSURG CUT/COAG DEVICE
Model Number APOLLO RF 90° MULTIPORT
Medical Device Problem Codes Component Missing (2306); Device Damaged by Another Device (2915); Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy the apollo was activated and an electric arc was created due to a lack of insulation.This resulted in two defective optics (different manufacturer).The optics and the apollo device did not touch each other.The second apollo then worked.There was no error message on the apollo console prior to the failure.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.***update avoe 20-oct-2025 it was confirmed that part of the insulation came loose during the operation.No part of the device remained inside the patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 complaint allegation is not confirmed.Visual inspection of the apollorf mp90, aspirating ablator, 90°, multi-port, identified that the ceramic around the electrode was burned.No loose part was found.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to use error likely due to prolonged ablation and/or vigorous use against bony tissue.

Brand Name
APOLLO RF 90° MULTIPORT
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23366790
Report Number1220246-2025-04772
Device Sequence Number21354504
Product Code GEI
UDI-Device Identifier00888867248243
UDI-Public(01)00888867248243(11)241101(17)291031(10)2309006
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPOLLO RF 90° MULTIPORT
Device Catalogue NumberAR-9811
Device Lot Number2309006
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date10/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown